Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 2, NWS Jacksonville, FL

March 15, 2022Marion County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 15, 2022, 11:46 PM EDT for Marion County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2022, 11:46 PM EDT (03:46 UTC)
Expired
Mar 16, 2022, 12:45 AM EDT
In force
59 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Marion County, FL

The radar

The Melbourne radar (KMLB), 154 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

883 
WFUS52 KJAX 160346
TORJAX
FLC083-160445-
/O.NEW.KJAX.TO.W.0002.220316T0346Z-220316T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1146 PM EDT Tue Mar 15 2022

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Southeastern Marion County in northern Florida...

* Until 1245 AM EDT.
    
* At 1146 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Weirsdale, or over The Villages, moving
  northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Moss Bluff around 1200 AM EDT.
  Juniper Springs around 1225 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2902 8206 2927 8164 2905 8164 2905 8166
      2896 8166 2896 8202
TIME...MOT...LOC 0346Z 239DEG 22KT 2896 8191 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SHASHY
3 follow-up statements
978 
WWUS52 KJAX 160404
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1204 AM EDT Wed Mar 16 2022

FLC083-160445-
/O.CON.KJAX.TO.W.0002.000000T0000Z-220316T0445Z/
Marion FL-
1204 AM EDT Wed Mar 16 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN MARION COUNTY...
    
At 1203 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Weirsdale, or near Emeralda, moving northeast at 15
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Moss Bluff around 1210 AM EDT.
  Juniper Springs around 1255 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a 
sturdy building. Avoid windows. If you are outdoors, in a mobile 
home, or in a vehicle, move to the closest substantial shelter and 
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2902 8198 2909 8192 2927 8164 2905 8164
      2905 8166 2896 8166 2896 8195
TIME...MOT...LOC 0403Z 229DEG 14KT 2901 8186 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SHASHY
416 
WWUS52 KJAX 160426
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1226 AM EDT Wed Mar 16 2022

FLC083-160445-
/O.CON.KJAX.TO.W.0002.000000T0000Z-220316T0445Z/
Marion FL-
1226 AM EDT Wed Mar 16 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN MARION COUNTY...
    
At 1226 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Juniper Springs, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Juniper Springs around 1235 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2904 8186 2911 8189 2927 8164 2905 8164
      2905 8166 2896 8166 2896 8180
TIME...MOT...LOC 0426Z 239DEG 22KT 2908 8172 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SHASHY
727 
WWUS52 KJAX 160440
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1240 AM EDT Wed Mar 16 2022

FLC083-160449-
/O.EXP.KJAX.TO.W.0002.000000T0000Z-220316T0445Z/
Marion FL-
1240 AM EDT Wed Mar 16 2022

...THE TORNADO WARNING FOR SOUTHEASTERN MARION COUNTY WILL EXPIRE AT
1245 AM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire.  However heavy rain is still possible with 
these showers and thunderstorms.

LAT...LON 2904 8186 2911 8189 2927 8164 2905 8164
      2905 8166 2896 8166 2896 8180
TIME...MOT...LOC 0439Z 232DEG 28KT 2910 8170 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 8:35 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 15, 8:35 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
835 PM EDT Tue Mar 15 2022

.UPDATE...

No significant changes planned in update. Radar has been showing
areas of rain moving across the area, with t-storms S of forecast
area and over eastern Gulf of Mexico. At the moment, environment
appears too stable for severe threat in our area Tonight, with the
exception being Marion, Putnam, Flagler counties which could see
some threat of strong storms that move in from the Gulf of Mexico
over through at least Midnight.

&&

.AVIATION...
[Through 00Z Thursday]

Areas of light to moderate rain will continue to track over NE FL
and SE GA through the evening...some potential for embedded TSRA
especially near KGNV and KSGJ...with decreasing rain coverage later
at night. Could see areas of fog and IFR CIGs develop late at night
or toward dawn north of approaching warm front. Winds will be
easterly Tonight, shifting to southeasterly Wed morning and
Southerly Wed afternoon as warm front shifts N of TAF sites. Latest
guidance suggests potential for scattered SHRA/TSRA around TAF sites
in the 18z-22z period Wed.

&&

.MARINE...

Warm front will lift north across the region Tonight. An area of low
pressure will track East along the Gulf coast late Tonight, then
move across southern GA Wednesday. The cold front associated with
the low will move west to east across area Wednesday afternoon. The
low will move away to the northeast Wednesday night through
Thursday, as a ridge of high pressure builds across area. The high
will move to the east through Friday, as a front moves east toward
area. This front will move into area Friday night, with a wave of
low pressure expected to pass through ahead of the boundary. The
boundary will slowly move to the southeast Saturday. High pressure
will build from the northwest then north on Sunday, and to the
northeast early next week.

Rip Currents: SE GA: Moderate through Wednesday
              NE FL: Moderate through Wednesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  59  76  52  75  50 /  60  60  20   0   0
SSI  61  69  57  75  57 /  60  80  20   0   0
JAX  61  76  56  78  53 /  60  80  10   0   0
SGJ  63  76  57  77  55 /  80  60  10   0   0
GNV  61  75  54  79  51 /  80  80   0   0   0
OCF  63  76  56  80  52 /  80  70  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 AM to 10 PM EDT Wednesday for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

&&

In the hours before

Special weather statement, Mar 15, 11:04 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1104 PM EDT Tue Mar 15 2022

FLZ240-340-160345-
Central Marion FL-Western Marion FL-
1104 PM EDT Tue Mar 15 2022

...A strong thunderstorm will impact portions of south central Marion
County through 1145 PM EDT...

At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wildwood, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Weirsdale, Ocklawaha, Silver Springs Shores, Lake Weir, Belleview and
Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 2915 8198 2902 8186 2896 8193 2896 8219
TIME...MOT...LOC 0304Z 230DEG 27KT 2891 8212

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Mar 15, 11:09 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1109 PM EDT Tue Mar 15 2022

FLZ136-140-237-240-160345-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
Eastern Marion FL-
1109 PM EDT Tue Mar 15 2022

...A strong thunderstorm will impact portions of southeastern
Alachua, north central Marion and west central Putnam Counties
through 1145 PM EDT...

At 1109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or near Citra, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Interlachen, Citra, Hawthorne, Melrose Landing, Cross Creek, Orange
Springs, Hog Valley, Johnson, Mannville and Lochloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2936 8216 2954 8222 2974 8193 2949 8178
TIME...MOT...LOC 0309Z 241DEG 17KT 2950 8210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 11:04 PM EDTSpecial Weather StatementJAXMarion41 min
Mar 15, 11:09 PM EDTSpecial Weather StatementJAXPutnam36 min
Mar 15, 11:47 PM EDTSpecial Weather StatementJAXPutnam43 min
Mar 16, 12:48 AM EDTSpecial Weather StatementJAXFlagler, Putnam, Saint Johns57 min
Mar 16, 2:24 AM EDTRip Current StatementJAXDuval, Flagler, Nassau18 hr
Mar 16, 10:33 AM EDTSpecial Marine WarningJAX57 min
Mar 16, 11:05 AM EDTSpecial Marine WarningJAX55 min
Mar 16, 5:29 PM EDTSpecial Marine WarningJAX31 min
Mar 16, 5:42 PM EDTSpecial Weather StatementJAXLake33 min
Mar 16, 5:55 PM EDTSpecial Marine WarningJAX31 min
Mar 16, 6:24 PM EDTSpecial Marine WarningJAX21 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.